Alert archive / Montana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 39, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 2, 2000, 9:18 PM MDT for Wibaux County, Montana. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 2, 2000, 9:18 PM MDT (03:18 UTC)
- Expired
- Jul 2, 2000, 10:15 PM MDT
- In force
- 57 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties
County Wibaux County, MT
The radar
The Glasgow radar (KGGW), 225 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 9:45 PM MDT | Thunderstorm Wind 52 E | Wibaux, MT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 6:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2382 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
325 WUUS55 KGGW 030320 SVRGGW MTC109-030415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GLASGOW MT 918 PM MDT SUN JUL 2 2000 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WIBAUX COUNTY IN NORTHEAST MONTANA * UNTIL 1015 PM MDT * AT 916 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES NORTHWEST OF WIBAUX...OR ABOUT 13 MILES EAST OF GLENDIVE...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WIBAUX AT 935 PM MDT THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. $$ FORRESTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 8:10 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 2, 8:10 PM MDT, 1 hour 8 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 810 PM MDT SUN JUL 2 2000 POSSIBLE TORNADIC SUPERCELL OVER THE GGW AREA AT THIS TIME. CURRENT ZONES LOOK GOOD. NO UPDATES. WATERHOUSE GGW TTTTT 060/088 060/080 055/082 056/086 059/088 946654/90333 GDV TTTTT 063/088 062/080 055/083 056/087 058/087 946654/90333
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:04 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 56 min |
| Jul 2, 6:35 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 55 min |
| Jul 2, 6:54 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 66 min |
| Jul 2, 7:19 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 56 min |
| Jul 2, 7:45 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 60 min |
| Jul 2, 7:56 PM MDT | Tornado Warning | GGW | Valley | 64 min |
| Jul 2, 8:35 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 70 min |
| Jul 2, 8:38 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 67 min |
| Jul 2, 8:48 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 57 min |
| Jul 2, 8:56 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Valley | 64 min |
| Jul 2, 9:18 PM MDT | Tornado Warning | GGW | McCone | 57 min |
| Jul 2, 9:46 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 59 min |
| Jul 2, 10:08 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 67 min |
| Jul 2, 10:41 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 64 min |
| Jul 3, 5:10 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 65 min |
| Jul 3, 5:40 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 65 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.